Alert archive / North Dakota / Wind Chill Advisories in 2011
Wind Chill Advisory 6, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Jan 22, 2011, 3:45 PM CST for 17 counties in North Dakota; 6 counties in Minnesota. It took effect at Jan 22, 2011, 4:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2011, 3:45 PM CST (21:45 UTC)
- In effect from
- Jan 22, 2011, 4:00 PM CST
- Expired
- Jan 22, 2011, 9:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Grand Forks, ND
All 23 counties
Clay County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Polk County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 24 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.8 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
020 WWUS43 KFGF 222145 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 345 PM CST SAT JAN 22 2011 ...HAZARDOUS WIND CHILLS INTO THE EVENING... .HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION FROM THE NORTH AND WINDS WILL BECOME CALM LATER THIS EVENING. UNTIL WINDS BECOME CALM...HAZARDOUS WIND CHILL VALUES OF 25 TO 35 BELOW ZERO WILL OCCUR. WINDS WILL BECOME SOUTH AND INCREASE TOWARD SUNDAY MORNING. IT IS UNCERTAIN HOW QUICKLY WINDS AND TEMPERATURES MAY INCREASE ONCE THIS OCCURS...BUT HAZARDOUS WIND CHILLS MAY BE POSSIBLE AGAIN BY SUNDAY MORNING. NDZ006-007-014-015-024-026-028-038-049-052-054-230300- /O.CAN.KFGF.WC.Y.0005.000000T0000Z-110122T2200Z/ /O.NEW.KFGF.WC.Y.0006.110122T2200Z-110123T0300Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 345 PM CST SAT JAN 22 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. * HAZARDOUS WIND CHILLS BETWEEN 25 AND 35 DEGREES BELOW ZERO WILL PERSIST INTO THE EVENING HOURS. * WINDS WILL BECOME CALM LATER THIS EVENING...ALTHOUGH TEMPERATURES WILL REMAIN VERY COLD. WINDS WILL INCREASE FROM THE SOUTH BY SUNDAY MORNING AND HAZARDOUS WIND CHILLS MAY DEVELOP AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ NDZ029-230300- /O.CAN.KFGF.WC.Y.0004.000000T0000Z-110122T2200Z/ /O.NEW.KFGF.WC.Y.0006.110122T2200Z-110123T0300Z/ STEELE- INCLUDING THE CITY OF...FINLEY 345 PM CST SAT JAN 22 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. * HAZARDOUS WIND CHILLS BETWEEN 25 AND 35 DEGREES BELOW ZERO WILL PERSIST INTO THE EVENING HOURS. * WINDS WILL BECOME CALM LATER THIS EVENING...ALTHOUGH TEMPERATURES WILL REMAIN VERY COLD. WINDS WILL INCREASE FROM THE SOUTH BY SUNDAY MORNING AND HAZARDOUS WIND CHILLS MAY DEVELOP AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ MNZ001>004-007-029-NDZ008-016-027-030-039-053-230300- /O.NEW.KFGF.WC.Y.0006.110122T2200Z-110123T0300Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CAVALIER... GRAFTON...GRAND FORKS...MAYVILLE...FARGO...WAHPETON 345 PM CST SAT JAN 22 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. * HAZARDOUS WIND CHILLS BETWEEN 25 AND 35 DEGREES BELOW ZERO WILL PERSIST INTO THE EVENING HOURS. * WINDS WILL BECOME CALM LATER THIS EVENING...ALTHOUGH TEMPERATURES WILL REMAIN VERY COLD. WINDS WILL INCREASE FROM THE SOUTH BY SUNDAY MORNING AND HAZARDOUS WIND CHILLS MAY DEVELOP AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ TG
1 follow-up statement
542 WWUS43 KFGF 230304 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 904 PM CST SAT JAN 22 2011 ...WINDS DECREASING ACROSS THE REGION... .DIMINISHING WIND WILL COMBINE WITH SLOWLY RISING TEMPERATURES TO DIMINISHED THE WIND CHILL THREAT ACROSS THE REGION. MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-230415- /O.EXP.KFGF.WC.Y.0006.000000T0000Z-110123T0300Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 904 PM CST SAT JAN 22 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING. * DIMINISHING WIND AND EVENTUAL RISING TEMPERATURES WILL DIMINISH WIND CHILL THREAT. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 10:22 AM CST, 5 hours 23 minutes earlier.
Area forecast discussion, Jan 22, 10:22 AM CST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1022 AM CST SAT JAN 22 2011
.DISCUSSION...
FOCUS FOR MORNING UPDATE IS ON WIND CHILLS...DAYTIME HIGHS...AND
SKY COVER. FOR THE MOST PART CURRENT FCST GRID MAY BE A COUPLE OF
DEG TOO WARM WITH CLEAR SKIES OVER NORTHEASTERN HALF OF CWA.
HIGHER PRESSURE OVER THE EASTERN ZONES IS RESULTING IN WINDS
VARYING FROM CALM TO RIGHT AROUND 5 MPH...HOWEVER THERE ARE STILL
A FEW SITES BARELY WITHIN WIND CHILL ADVISORY. THUS...AFTN
COORDINATION WITH SURROUNDING OFFICES ELECTED TO KEEP HEADLINES
OUT THROUGH 18Z. WINDS ARE A BIT HIGHER IN THE SOUTHWESTERN
ZONES...SO WILL NEED TO REEVALUATE THAT AREA AROUND 1730Z AS WIND
CHILLS ARE STILL AROUND 30 BELOW. VERY MINOR CHANGES TO GRIDS
OVERALL...TEXT PRODUCTS WILL BE OUT SHORTLY.
&&
.AVIATION...
VFR TODAY. LIGHT NORTH-NORTHEAST WINDS WILL TURN SOUTHEAST OVER
ERN ND THIS AFTN AND INCREASE IN SPEEDS TONIGHT. SOME MID LEVEL
CLOUDS WILL SPREAD SOUTHEAST OVER THE AREA LATE TODAY THROUGH
TONIGHT WITH SOME LIGHT SNOWS ENTERING DVL-GFK TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 355 AM CST SAT JAN 22 2011/
SHORT TERM...
TEMPS WILL REMAIN AMONG THE BIGGEST ISSUES THIS FCST PERIOD. HIGH
PRESSURE BUILT SOUTHWARD INTO THE RED RIVER VALLEY BEHIND THE SFC
LOW WHICH PASSED THROUGH ON FRIDAY. CLEAR SKY AND WINDS NR 5 KTS
ALLOWING TEMPS TO DROP TO THE 15 TO 25 BELOW ZERO RANGE EARLY THIS
MORNING. SOME PATCHY CLOUDS REMAIN ON THE WESTERN FRINGES OF THIS
HIGH OVER CNTRL ND FROM THE MINOT AREA SOUTHEAST INTO NORTHEAST
SOUTH DAKOTA. OVERALL THESE CLOUDS HAVE SHOW SIGNS OF DISSIPATING.
WILL LET WIND CHILL ADVISORY CONTINUE THRU 18Z. WINDS MARGINAL AS
SOME PLACES ARE CALM WHILE OTHERS 6-7 KTS. WITH SUCH LOW TEMPS ALL
IT TAKES IS A LITTLE WIND FOR WIND CHILLS TO GO DOWN SO WILL MAINTAIN.
WATER VAPOR SHOWS PRETTY STRONG SHORT WAVE OVER ERN MONTANA WITH
ACCOMPANIED SFC LOW WEST OF GLASGOW MONTANA. THIS SHORT WAVE AND
ASSOC SNOW WILL NOT IMPACT OUR FCST AREA AS IT MOVES SOUTHEAST.
BUT HIGH CLOUDS WILL ADVANCE EAST INTO ERN ND TODAY WITH SOME MID
LEVEL CLOUDS MAKING INTO THE FAR WESTERN FCST AREA TODAY AS WELL.
HOW FAR EAST THE THICKER CLDS MAKE IT IS NOT CLEAR...BUT THEY
SHOULD REMAIN ALONG AND WEST OF A CANDO-DVL-VALLEY CITY LINE THIS
AFTN.
NEXT WEAKER 500 MB SHORT WAVE WILL MOVE SOUTHEAST FROM NRN ALBERTA
INTO CNTRL SASK BY 00Z SUN AND INTO NE ND THRU 12Z SUN. GOOD
850-700 MB WARM ADV ASSOC WITH THIS FEATURE AND SHOULD PROVIDE
SOME LIGHT SNOW OVERNIGHT. WARM ADVECTION CONTINUES OVER THE RED
RIVER VALLEY INTO NW MN THROUGH SUNDAY IN A DEVELOPING TIGHT
BAROCLINIC ZONE. THUS LIGHT SNOWS SHOULD CONTINUE ESP NORTHEAST
HALF OF THE FCST AREA. STRONGER SHORT WAVE WILL DIVE SOUTHEAST
INTO NW MN SUNDAY NIGHT GIVING ADDITIONAL LIGHT SNOWS. ALL TOLD
FROM TONIGHT THRU SUN NIGHT EXPECT 2-3 INCHES OVER NW MN TO AN
INCH OR TWO IN THE RED RIVER VALLEY TO LESS THAN AN INCH IN THE
FAR SOUTHWEST FCST AREA. TEMPS THRU THE PD WILL BE AN ISSUE. DO
EXPECT RISING TEMPS TO DEVELOP TONIGHT AS CLOUDS MOVE IN...BUT NOT
AFTER A QUICK FALL IN THE MN CWA THIS EVE. THEN RISING TEMPS THRU
SUNDAY AND LIKELY THRU SUN NIGHT AS SYSTEM PASSES THRU.
SHORT WAVE WILL PASS SOUTH OF THE AREA MONDAY ENDING LIGHT SNOW
WITH A BRIEF SHOT OF COLD ADVECTION BEFORE THE NEXT SHORT WAVE
MOVES TO OUR NORTHEAST FOR TUESDAY ALLOWING TEMPS TO WARM UP AGAIN.
LONG TERM...
JUST HOW WARM WILL IT GET LATER THIS WEEK. POTENTIAL FOR TWO DAYS
IN THE 20S THU-FRI AS LOW PRESSURE SYSTEMS MOVE NORTH AND EAST OF
THE FCST AREA KEEPING OUR AREA ON THE WARM SIDE AND POTENTIAL WEST
WINDS. WOULD APPEAR ANY SNOW WITH THESE SYSTEMS LATE IN THE WEEK
WILL RESIDE NORTH AND EAST OF OUR FCST AREA SO WILL MAINTAIN DRY
WX. SOME POTENTIAL FOR SNOW NEXT SATURDAY AS SHOWN BY 00Z ECMWF.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR NDZ006>008-014>016-
024-026>030-038-039-049-052>054.
MN...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR MNZ001>009-013>017-
022>024-027>032-040.
&&
12Hazardous weather outlook, Jan 22, 5:51 AM CST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 551 AM CST SAT JAN 22 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-231200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 551 AM CST SAT JAN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NORTH WINDS AT 5 TO 10 MPH COMBINED WITH TEMPERATURES WELL BELOW ZERO THIS MORNING WILL CAUSE WIND CHILLS TO DROP TO THE 25 TO 40 BELOW ZERO RANGE. CLOUDS WILL INCREASE TONIGHT AND THERE IS A GOOD CHANCE FOR LIGHT SNOW TO MOVE INTO NORTHEAST NORTH DAKOTA AFTER MIDNIGHT. ACCUMULATIONS WILL BE VERY LIGHT...LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIGHT SNOW WILL CONTINUE MOST OF THE DAY...ESPECIALLY OVER NORTHWEST MINNESOTA. A BIT STRONGER SYSTEM WILL DROP SOUTHEAST THROUGH THE AREA SUNDAY NIGHT BRINGING A BETTER CHANCE FOR LIGHT SNOW. LIGHT SNOW WILL END MONDAY MORNING. SNOW ACCUMULATIONS SUNDAY INTO EARLY MONDAY WILL BE IN THE 1 TO 3 INCH RANGE OVER THE RED RIVER VALLEY INTO NORTHWEST MINNESOTA. GUSTY SOUTH WINDS ON SUNDAY WILL CAUSE SOME DRIFTING SNOW. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
Nearby
Wind Chill Advisories in North Dakota, 2011Wind Chill Advisories in Minnesota, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.